Information

Bereaved Spouses

A continutaion of the "When a Spouse or Partner Dies" thread.

Members: 1371
Latest Conversations: yesterday

This might be a rough time for many of you. Do what you feel you need to do to get through it. Remember, someone is here almost all the time to talk to you.

Peace

Discussion Forum

Navigating Widow-hood

Started by Tim's Mom, Vickie. Last reply by Michele Jul 21. 5 Replies

Finding the new normal

Started by Sharon Kinsey. Last reply by Frances C Younger Jun 24. 12 Replies

Grief so great it hurts

Started by Bonny Jones. Last reply by Bonny Jones Jan 22. 12 Replies

Comment Wall

Comment

You need to be a member of Bereaved Spouses to add comments!

Comment by marilyn henderson dorris on May 25, 2010 at 12:12pm
i took risteril too after my husband died for about 6 months...i am a recovering alcoholic and made the decision to go off of it because it can be addicting..i slept walked on ambien, so i tried lunesta...i FELL down my basement stairs sleep walking, and fractured the base of my spine and tailbone!!! so..i am right there with ya babe-i am doing the benadryl thing again, but my body adjusts so quickly to meds, it is really useless....everybody has great ideas they have responded with...check with your doc-it's important to get enough sleep, especially now when grieving is SO exhausting-hang in there.marilyn
Comment by Connie on May 25, 2010 at 11:30am
Kathy, Thanks for sharing the beautiful card. I guess it really does sum it all up. I have been taking sleeping pills since my husband passed. I tried Ambien and although they put me right to sleep, I would wake up after about 4 hours and couldn't go back to sleep. My doctor changed my meds and gave me a different sleeping pill, I believe it is called Restoril. It, too, taken with the anti-depressant will put me to sleep but nothing can keep me sleeping through the night. When I wake up I take Tylenol PM and sometimes that helps. i cannot drink any alcohol but boy would I really like to right now. Benadryl does not affect me as far as putting me to sleep but it does help for allergic reactions that I get to some of the meds that I have to take. Kathy, follow your doctor's advice. If you are taking any kind of heart medications you don't want to risk a drug interaction that could be dangerous.
Comment by Joan on May 25, 2010 at 11:05am
This is to Kathy Obiedzinski:
I take a 50mg of Diphenhydramine HCI, which translates into Benedryl, which makes you drowsy. I also have a glass of wine. In about a half hour to an hour, I'm ready for bed and sleep. It's safe for heart patients. I have hypertension and I've been taking this for years. I get mine in Walmart under the Equate brand and they're called Sleep Aid Liquidcaps. Ask your doctor about taking this. It's safer than any sleeping pill on the market. You can always eliminate the wine. I hope this helps. Joan
Comment by Marlena on May 25, 2010 at 9:31am
Kathy,
Your card is absolutely perfect. Thanking you for sharing it with us.

As far as sleeping goes, I try not to take anything (ok, once in a while, thank goodness for advil pm), but I don't go to bed till I am absolutely exhausted. That way my body has no choice but to sleep. I don't sleep as long as I used to, but I'll take the few hours I do get.
Comment by Mary on May 25, 2010 at 9:27am
To Kathy, have you tried splitting the Simonix in half, if a whole one helps you sleep but you can't get up in the morning this may work for you. It is worth a try. You can get a pill splitter from any drug store and it is easy to do. Good luck Mary
Comment by Randolph L. Schrader on May 25, 2010 at 9:16am
To Kathy, if you have a personal physician, work with him on a sleeping aid. I have a good one but nothing helps me sleep. I get too many side effects from all that I have tried and it is not worth it. After 13 months and 9 days I still wake up in the middle of the night.I wake up the exact time I left the hospital after my wife was pronounced dead. Wow, isnt that a continuing memory for me to bear. I wish you well on getting something to help you sleep. Hug to you.
Comment by charlotte bannon on May 25, 2010 at 7:18am
hi kathy,first of all i didn't feel hurt at all with the card "i love you, because", in fact it is beautiful, and glad you shared it with us. keep in touch , charlotte b.
Comment by Yvonne on May 24, 2010 at 12:25pm
Today one year ago my Larry went back to our home 5 hours away from the lodge to be with his mother who had broken her hip in a fall. She decided she was going to lay around and get all the pity she could and ended up being in the hospital for almost 3 months. Larry felt obligated to stay with her as he is the only child. I am still so angry about that. She took him away from me for 9 1/2 weeks. Larry came back to the lodge July 30 and passed away suddenly August 9. I feel so cheated. He was so lonely at home and I was so lonely here. I sometimes think it was Gods way of preparing me to be alone, but I still feel so cheated to not have had those 91/2 weeks. It seems so unfair. Hugs to all.
Take care Yvonne
Comment by Yvonne on May 24, 2010 at 11:38am
Hi Deb
I am sorry for your loss. These firsts are so hard. Just another brick in the road, that seem to weigh so heavily upon us. Happy birthday Junior. Hugs Deb.
Comment by BoLynn on May 24, 2010 at 2:04am
Today was a good day and I'm so surprised. I usually cry on Sundays because Bo left me on a Sunday. Family kept me busy today and that helped a lot. May God Bless us all with his love and give us strength to go on.
 

Members (1371)

 
 
 

Latest Conversations

Profile IconJanet Robinson and bernie kordelski joined LegacyConnect
17 hours ago
Mary. Jane commented on Steve Cain's group Bereaved Spouses
yesterday
Profile IconDeLina Murray-Bridgers and Tupelo joined LegacyConnect
yesterday
Profile IconSteven J. Fowler, Beverly Kennerson, ken H and 2 more joined LegacyConnect
Monday

Community Guidelines

Please be respectful of others. For more information, read our Community Guidelines.

Follow Legacy

© 2019   Created by Legacy.com.   Powered by

Badges  |  Report an Issue  |  Terms of Service